MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3I4 R; KNEE CEMENTED TIBIAL TRAY

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3I4 R; KNEE CEMENTED TIBIAL TRAY
Catalog Number 02.12.T3I4R
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 06/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 27 june 2024 lot 2008714: (b)(4) items manufactured and released on 01-feb-2021.Expiration date: 2026-01-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no other similar reported event during the period of review.Additional device involved batch review performed on 27 june 2024 gmk-sphere 02.12.0410fr tibial insert fixed sphere flex size 4/10 mm r (k121416) lot 2010145: (b)(4) items manufactured and released on 29-oct-2020.Expiration date: 2025-10-15.No anomalies found related to the problem.To date, all items of the same lot have been sold with another similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs manager: 3 years after revision tka, the patient feels instability on the lateral side.From the images received, we cannot assess the stability of the joint.It is very probable that a different orientation of the tibial component had become required, possibly because of secondary ligament laxity, particularly of lcl.We see no reason to suspect a faulty or malfunctioning device.
 
Event or Problem Description
Primary surgery performed on the (b)(6) 2021.Implantation of gmk-sphere implants (tibial tray t3i4 - tibial insert 4 10mm - femoral component 4 (02.12.0004r / 2010165) - resurfacing patella 3).On the (b)(6) 2022, revision surgery performed for patella loosening.Osteophyte removal and implantation of a new patella 3.On the (b)(6) 2024, the patient came in reporting pain.Revision surgery performed for knee instability on the lateral side and tibial tray loosening.No loosening of the femoral component.No infection.The surgeon revised the tibial tray, the insert (from 10 mm to 17 mm) and used an extension stem.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T3I4 R
Common Device Name
KNEE CEMENTED TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19814523
Report Number3005180920-2024-00523
Device Sequence Number8665892
Product Code JWH
UDI-Device Identifier07630030827143
UDI-Public07630030827143
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2026
Device Catalogue Number02.12.T3I4R
Device Lot Number2008714
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Initial Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight86 KG